Two weeks ago I was diagnosed with severe cervical spinal stenosis. I was put on steroids for 10 days and during that time, the frequent migraines I have been suffering from for years were completely absent. As soon as the steroids wore off, the pain in my neck and the migraines returned. Could the migraines be related to my spinal stenosis, or did the steroids inadvertantly provide relief for my migraines?
The steroids reduced swelling and were responsible for the reduction in pain and the migraines. They work quite well. The downside is that they have terrible long-term side effects. They cause atrophy of the adrenal glands, long-term disc deterioration and increase the probability of developing cancer. In other words, the bad news bears.
You should have been prescribed axial traction to go with the steroids. And told to do "range of motion excercises". Turning your head as far as possible in all directions clockwise to the limit of motion, then counterclockwise, through the limits of pain. Normally pain tells a person "not to move" but in some cases, it causes the person to "self-splint", and end up immonilized. An axial traction device costs about $35 U.S. and can be obtained without a prescription. You need to use it from six to fifteen minutes eight to ten times a day for starters.
You may find that using a cervical traction device a few minutes a day will relieve your migraines without use of steroids. Throw away the water bottle and hook it up to a large hook in the beam above a door. Gently lower yourself (not fully suspending yourself) until you feel relief. Do not suspend your entireweight.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.